MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD LEUCOCOUNT; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD LEUCOCOUNT; COUNTER, DIFFERENTIAL CELL
Model Number 340523
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while testing patient samples with bd leucocount¿ there were unexpected results.There was no report of confirmatory testing or patient impact.The following information was provided by the initial reporter: the customer encountered two unexpected results (sample id: (b)(6) and (b)(6)) as well as the iqc (lkr0521h).Staining protocol: 400 l of bd leucocount reagent [lot 0294545 expiry date 31/03/22] + 100l of our sample in a bd trucount tube [lot n°20276, 48 600 beads, expiry date 31/10/22].
 
Additional Manufacturer Narrative
H6: investigation summary scope the scope of issue is limited to part 340523 and lot 0329583.Manufacturing defect trend: there are no qns for manufacturing non-conformances related to the reported issue for the date range from 25jun2020 to 25jun2021.Complaint trend: there were no other complaints related to the reported issue in addition to this complaint for the date range from 25jun2020 to 25jun2021.Batch history record (bhr) review: bhr part lot was reviewed for part 340523, lot 0329583 and is attached.Bhr part lot for reagent component part 340502, lot 0294545 was reviewed and no non-conformances were reported; these materials met all manufacturing specifications prior to release.Retain sample evaluation / testing: retain sample was not tested; consultation on the user data produced a consensus that some form of debris/contamination resulted in extreme intrusion of unintended stain components into the cytometric output.Returned sample evaluation: the sample was not requested to be returned.This is the only performance complaint reported for part 340523, lot 0329583, out of 2,018 units produced.Investigation result / analysis: user data show unexpected amounts of debris.Threshold is likely set too low; the source of debris containing nucleic acid should be explored.User is acquiring ~20% of the tube.Advice is to run their wash/run buffer in a normal tube prep a sample tube without reagent.This is the only performance complaint reported for part 340523, lot 0329583, out of 2,018 units produced.The investigation was performed: based on the review of user data, complaint trend, defect trend, bhr, root cause and risk analysis, the reported complaint was unconfirmed.¿risk analysis: risk review: leucocount risk management file rmf340523, revision a, was reviewed.Hazard(s) identified? yes.If no (to above), what actions will be taken? hazard:_wrong answer_____ cause:_various_____ harmful effects:_leucocytes miscounted_____.Severity: __=3____.Probability: __=5___.Ri: __=iv____.Risk control: _various_____.New hazard: _no__.Mitigation(s) sufficient yes; root cause analysis: based on the investigation result, root cause was not determined.Investigation conclusion: based on the investigation result, complaint was not confirmed.
 
Event or Problem Description
It was reported that while testing patient samples with bd leucocount¿ there were unexpected results.There was no report of confirmatory testing or patient impact.The following information was provided by the initial reporter: the customer encountered two unexpected results (sample id: (b)(6)) as well as the iqc (lkr0521h) staining protocol: 400 l of bd leucocount reagent [lot 0294545 expiry date 31/03/22] + 100l of our sample in a bd trucount tube [lot n°20276, 48 600 beads, expiry date 31/10/22].

Brand Name
BD LEUCOCOUNT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key12193696
Report Number2916837-2021-00313
Device Sequence Number13826338
Product Code GKZ
UDI-Device Identifier00382903405237
UDI-Public00382903405237
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BK970046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number340523
Device Catalogue Number340523
Device Lot Number0329583
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date10/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1